Alert archive / New York / Wind Chill Advisories in 2011

Wind Chill Advisory 1, NWS Albany, NY

January 21, 2011Hamilton County, Herkimer County, New York

NWS Albany, NY issued this wind chill advisory at Jan 21, 2011, 4:33 PM EST for Hamilton County, Herkimer County, New York. It took effect at Jan 22, 2011, 1:00 AM EST. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Jan 21, 2011, 4:33 PM EST (21:33 UTC)
In effect from
Jan 22, 2011, 1:00 AM EST
Expired
Jan 22, 2011, 3:59 AM EST
In force
3 hr
Issued by
NWS Albany, NY

Counties Hamilton County, NY, Herkimer County, NY

The radar

The Ft Drum radar (KTYX), 80 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 9.6 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2011-01-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2011-01-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 147 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
689 m above ground
0-6 km bulk shear
98 kt
0-1 km storm-relative helicity
147 m²/s²
0-3 km storm-relative helicity
197 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

366 
WWUS41 KALY 212133
WSWALY

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
433 PM EST FRI JAN 21 2011


NYZ032-033-220400-
/O.NEW.KALY.WC.Y.0001.110122T0600Z-110122T1400Z/
NORTHERN HERKIMER-HAMILTON-
INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY...
MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR
433 PM EST FRI JAN 21 2011

...WIND CHILL ADVISORY IN EFFECT FROM 1 AM TO 9 AM EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM SATURDAY.

* LOCATIONS: NORTHERN HERKIMER AND HAMILTON COUNTIES.

* HAZARDS: DANGEROUS WIND CHILL VALUES

* WIND CHILL VALUES: 20 TO 25 DEGREES BELOW ZERO

* WINDS: WESTERLY AT 5 TO 15 MPH

* TEMPERATURES: 1 TO 10 DEGREES BELOW ZERO

* TIMING: LATE TONIGHT INTO SATURDAY MORNING

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$
2 follow-up statements
283 
WWUS41 KALY 220135
WSWALY

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
835 PM EST FRI JAN 21 2011

NYZ038-039-082-221200-
/O.NEW.KALY.LE.Y.0003.110122T0135Z-110122T1200Z/
SOUTHERN HERKIMER-SOUTHERN FULTON-NORTHERN FULTON-
INCLUDING THE CITIES OF...ILION...HERKIMER...LITTLE FALLS...
MOHAWK...FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...
NORTHVILLE...MAYFIELD
835 PM EST FRI JAN 21 2011

...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 7 AM EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A LAKE EFFECT
SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST SATURDAY. 

A PERSISTENT LAKE BAND OFF ONTARIO WILL CONTINUE NEAR ROUTE 29
ACROSS SOUTHERN HERKIMER AND FULTON COUNTIES THROUGH THE OVERNIGHT.
SNOWFALL RATES UNDERNEATH THIS BAND WILL BE HIGHLY VARIABLE...UP
TO HALF TO LOCALLY AN INCH PER HOUR AT TIMES. OVERALL SNOWFALL
AMOUNTS UNDERNEATH THIS BAND WILL AVERAGE 3 TO 6 INCHES.

IF TRAVELING INTO THE ADVISORY AREA...BE PREPARED FOR RAPIDLY
CHANGING CONDTIONS...INCLUDING SLICK ROADS AND LOCALIZED NEAR
WHITEOUT CONDITIONS. ALLOW EXTRA TIME TO REACH YOUR DESTINATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE EFFECT SNOW ADVISORY MEANS LAKE-EFFECT SNOW IS FORECAST
THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. LAKE-EFFECT SNOW
SHOWERS TYPICALLY ALIGN THEMSELVES IN BANDS AND WILL LIKELY BE
INTENSE ENOUGH TO DROP SEVERAL INCHES IN LOCALIZED AREAS. USE
CAUTION WHEN TRAVELING.

&&

$$

NYZ032-033-221200-
/O.CON.KALY.WC.Y.0001.110122T0600Z-110122T1400Z/
NORTHERN HERKIMER-HAMILTON-
INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY...
MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR
835 PM EST FRI JAN 21 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM EST
SATURDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM EST
SATURDAY. 

* LOCATIONS: NORTHERN HERKIMER AND HAMILTON COUNTIES.

* HAZARDS: DANGEROUS WIND CHILL VALUES

* WIND CHILL VALUES: 20 TO 25 DEGREES BELOW ZERO

* WINDS: WESTERLY AT 5 TO 15 MPH

* TEMPERATURES: 1 TO 10 DEGREES BELOW ZERO

* TIMING: OVERNIGHT INTO SATURDAY MORNING

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$
972 
WWUS41 KALY 220859
WSWALY

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
359 AM EST SAT JAN 22 2011

NYZ038-039-082-221000-
/O.CAN.KALY.LE.Y.0003.000000T0000Z-110122T1200Z/
SOUTHERN HERKIMER-SOUTHERN FULTON-NORTHERN FULTON-
INCLUDING THE CITIES OF...ILION...HERKIMER...LITTLE FALLS...
MOHAWK...FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...
NORTHVILLE...MAYFIELD
359 AM EST SAT JAN 22 2011

...LAKE EFFECT SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS CANCELLED THE LAKE
EFFECT SNOW ADVISORY WHICH WAS IN EFFECT FOR THE WESTERN AND
CENTRAL MOHAWK VALLEY AS LAKE EFFECT SNOW BANDS HAVE DIMINISHED
TO SCATTERED FLURRIES ACROSS THIS AREA.

$$

NYZ032-033-221000-
/O.CAN.KALY.WC.Y.0001.000000T0000Z-110122T1400Z/
NORTHERN HERKIMER-HAMILTON-
INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY...
MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR
359 AM EST SAT JAN 22 2011

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS CANCELLED THE WIND
CHILL ADVISORY WHICH WAS IN EFFECT FOR THE WESTERN ADIRONDACKS AS
WINDS IN THIS AREA HAVE BECOME LIGHT AND VARIABLE.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this wind chill advisory went out at Jan 21, 12:38 PM EST, 3 hours 55 minutes earlier.

Area forecast discussion, Jan 21, 12:38 PM EST, 3 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
1238 PM EST FRI JAN 21 2011

.SYNOPSIS...
LOW PRESSURE WILL CONTINUE TO MOVE NORTHEAST TO CAPE COD
THIS AFTERNOON.  THE LIGHT SNOW WILL END AROUND NOONTIME.  THE STORM
SYSTEM WILL REACH NOVA SCOTIA BY TONIGHT...WITH ARCTIC AIR PLUNGING
INTO THE REGION BEHIND THE STORM DURING THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 1230 PM EST...ANOTHER UPDATE TO DROP THE HEADLINES FOR SRN VT
AND THE BERKSHIRES. WE HAVE ADJUSTED MAX TEMPS A FEW DEGREES BASED
ON OBSERVATIONS. WE ALSO REDID THE CLOUD COVER GRIDS TO ACCOUNT
FOR PARTIAL SUNSHINE IN THE HUDSON RIVER VALLEY...AND POINTS
SOUTH BASED ON THE VSB SAT PIX. HOWEVER...AHEAD OF A SHORT WAVE
TROUGH SCATTERED SNOW SHOWERS AND SNOW SQUALLS HAVE DEVELOPED OVER
CNTRL NY. SOME OF THESE SNOW SHOWERS AND SQUALLS COULD GET INTO
THE NRN AND ERN CATSKILLS...THE WRN-CNTRL MOHAWK VALLEY...AND THE
WRN DACKS. WE HAVE INCREASED TO LIKELY AND CATEGORICAL VALUES FROM
THE NRN CATSKILLS NORTHWARD. SOME UPSLOPE SNOW SHOWERS WILL LINGER
ALONG THE WRN SPINE OF THE SRN GREENS. ADDITIONAL ACCUMULATIONS
WILL BE IN AN INCH OR SO. A WIND CHILL HEADLINE MAYBE NEEDED FOR
THE SRN DACKS REGION SAT MORNING. WE WILL ADDRESS THIS IN MORE
DETAIL WITH THE NEXT FORECAST ISSUANCE.

PREVIOUS UPDATE...
AS OF 1015 AM EST...WE HAVE UPDATED THE FORECAST TO DROP ALL THE
HEADLINES...EXCEPT FOR THE WINTER WX ADVISORY FOR VT...AND WINTER
STORM WARNING FOR BERKSHIRE CTY. THESE ARE BOTH GOOD UNTIL NOON. A
GENERAL 2 TO 6 INCH SNOWFALL OCCURRED WITH SOME SLIGHTLY HIGHER
AMOUNTS. THE SFC WAVE HAS RAPIDLY MOVED NORTHEAST TO NEAR
MARTHA/S VINEYARD. SCT SNOW SHOWERS AND FLURRIES WILL CONTINUE
THIS AFTERNOON...WITH SOME LAKE EFFECT POSSIBLY GETTING INTO THE
WRN DACKS...AND W-CNTRL MOHAWK VALLEY IN THE PM. TEMPS WERE ADJUSTED
BASED ON OBSERVATIONS. POPS WERE REMOVED SOUTH OF THE CAPITAL
REGION. SOME MINOR BREAKS OF SUNSHINE ARE POSSIBLE IN THE HUDSON
VALLEY AND SOUTH...BEFORE CLOUDS FILL BACK IN THIS AFTERNOON.

PLEASE SEE OUR LATEST PNS STATEMENT FOR SNOWFALL TALLIES. WE ARE HAVING
TROUBLE INGESTING THE MEDIA...TRAINED SPOTTER...AND COCORAHS
REPORTS. THE PROBLEM IS BEING LOOKED INTO...AND THANK YOU FOR YOUR
PATIENCE.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/...
TONIGHT...LAKE EFFECT SNOW BANDS ARE LIKELY TO MATERIALIZE BUT THE
DOWNSTREAM EXTENSION IN THE ALY FCST AREA IS STILL DIFFICULT TO
DISCERN. THERE WILL BE ALOT OF SHEAR BELOW H700...AND DRY AIR IN THE
BOUNDARY LAYER. THE BEST CHANCE FOR A 290-300 TRAJECTORY WILL BE WRN
MOHAWK VALLEY /SRN HERKIMER CTY/ WE HAVE THE HIGHEST POPS OVER THE
WRN DACKS/W-CNTRL MOHAWK VALLEY FOR 2 TO 4 INCHES OF SNOW. THERE
WILL LIKELY BE ENOUGH OF A WIND GRADIENT TO HOLD TEMPS FROM REALLY
CRASHING WITH LOWS TONIGHT IN THE 10 BELOW ZERO TO 10 ABOVE ZERO
RANGE.

SATURDAY TO SUNDAY...A SFC TROUGH/REINFORCING COLD FRONT IN NOW
FORECAST TO MOVE THROUGH THE REGION SATURDAY NIGHT AND EARLY SUNDAY
MORNING. THIS SHOULD DELAY THE ARRIVAL OF THE TRULY FRIGID ARCTIC
AIR UNTIL SUNDAY AND SUNDAY NIGHT. STILL VERY COLD THOUGH ON
SATURDAY WITH HIGHS RANGING FROM THE MID SINGLE NUMBERS TO THE
TEENS. LOWS SATURDAY NIGHT WILL BE IN THE TEENS BELOW ZERO IN THE
ADIRONDACKS...TO THE LOW SINGLE NUMBERS SOUTH. DESPITE HOW COLD THIS
MAY BE...THE COLDEST AIR WILL NOT ARRIVE UNTIL SUNDAY NIGHT WHEN
TEMPS DROP TO BETWEEN 30 BELOW ZERO AND 5 BELOW ZERO. GETTING BACK
TO SUNDAY...HIGHS WILL BE IN THE SINGLE NUMBERS AND TEENS.

WILL KEEP MENTIONING THE COLD WEATHER/WIND CHILL CONCERNS IN THE
HWOALY PRODUCT.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
SKIES ARE EXPECTED TO PRETTY MUCH CLEAR OUT SUNDAY AFTERNOON AND
WINDS WILL DIMINISH AS HIGH PRESSURE BUILDS IN FROM THE NORTHWEST.
CONDITIONS WILL BE IDEAL FOR RADIATIONAL COOLING WITH LOWS SUNDAY
NIGHT/MONDAY MORNING RANGING FROM AROUND 20 BELOW ZERO IN THE
ADIRONDACKS TO AROUND 10 BELOW IN THE CAPITAL DISTRICT AND AROUND 5
BELOW IN SOUTHERN ULSTER...DUTCHESS...AND LITCHFIELD COUNTIES. A
STRONG INVERSION IS LIKELY TO FORM WITH THIS ARCTIC AIR MASS IN
PLACE WHICH MAY LEAD TO SOME HAZE ACROSS THE REGION RESULTING FROM
THE NUMEROUS FIREPLACES AND WOOD STOVES AS WELL AS AUTO TRAFFIC
DURING THE MORNING COMMUTE. DUE TO THE DRYNESS OF THE AIR MASS NOT
LOOKING FOR LOW STRATUS. ALSO DO NOT ANTICIPATE WIND CHILL ISSUES
SINCE WINDS DURING THE NIGHTTIME AND EARLY MORNING HOURS WILL BE
CALM OR VERY LIGHT.

ON MONDAY...SOME HIGH CLOUDS WILL MOVE INTO THE REGION AHEAD OF
FRONTAL SYSTEMS TO THE WEST AND SOUTH. WINDS WILL CONTINUE LIGHT
AND TEMPERATURES WILL REBOUND TO THE MID AND UPPER SINGLE DIGITS
NORTH AND INTO THE TEENS SOUTH. HIGH PRESSURE SHOULD DOMINATE
THRU THE EVENING...AFTER WHICH THE HIGH WILL SLOWLY SLIDE EAST
INTO NEW ENGLAND.  CLOUDS WILL INCREASE MONDAY NIGHT AS A FRONTAL
SYSTEM MOVES EAST FROM THE MISSISSIPPI VALLEY. LOWS MONDAY NIGHT
WILL NOT BE QUITE AS COLD...RANGING FROM AROUND 10 BELOW ZERO
NORTH TO AROUND 5 ABOVE SOUTH.

ON TUESDAY...A SOUTHWESTERLY FLOW FROM THE OHIO VALLEY OVER THE
COLDER AIR IN PLACE WILL CAUSE CLOUDS TO INCREASE ALONG WITH THE
POSSIBILITY OF SOME LIGHT SNOW ESPECIALLY SOUTH AND WEST OF THE
ALBANY AREA. IT WILL BE WARMER TUESDAY WITH HIGHS FROM THE MID
TEENS TO THE UPPER 20S. MEANWHILE THE GFS AND ECMWF MODELS BOTH
FORM A LOW PRESSURE CENTER IN THE GULF NEAR FLORIDA AND MOVE IT
NORTHEAST. BY TUESDAY EVENING...AN AVERAGE BETWEEN THESE TWO
MODELS WILL PUT IT CLOSE TO JACKSONVILLE.

ON TUESDAY NIGHT THE LOW MOVES NORTHEAST ON A COURSE CLOSE TO THE
COAST. AT THIS POINT IN TIME THERE IS SOME QUESTION WHERE THE LOW
CENTER WILL BE BY 12Z WEDNESDAY...THE ECMWF PUTS IT IN VIRGINIA
     THE GFS PUTS IT AT THE NC/SC BORDER WHILE THE GEM PUTS IT IN
THE ATLANTIC ABOUT 400 MILES EAST OF NJ AND SOUTH OF CAPE COD.

BOTH THE GFS AND THE ECMWF RAPIDLY INTENSIFY THE EAST COAST LOW
AND MOVE IT TO CAPE COD BY 12Z THURSDAY...IN LINE WITH THE NEW
HPC POSITION. BOTH THE GFS AND THE ECMWF INDICATE THE REGION
COULD RECEIVE A SIGNIFICANT SNOWFALL WEDNESDAY INTO THURSDAY
BUT A SLIGHT CHANGE IN INTENSITY AND/OR TRACK COULD RESULT IN
THE REGION BEING NORTH AND WEST OF THE HEAVY SNOW AREA...OR IN
ENOUGH WARM AIR BEING PULLED IN TO RESULT IN A MIX OR CHANGE TO
RAIN IN OUR SOUTHERN AREAS. STAY TUNED.

THE DEPARTURE OF THE STORM WILL BE FOLLOWED BY HIGH PRESSURE
MOVING SOUTH AND EAST OUT OF CANADA WITH ANOTHER BLAST OF COLD
AIR.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
WITH THIS MORNING/S SNOWSTORM NOW WELL NORTH AND EAST OF THE
REGION...FLYING CONDITIONS HAVE IMPROVED TO MVFR/VFR. LINGERING LOW
CLOUDS EARLY THIS AFTN WILL BEGIN TO DIMINISH BY MID-AFTN FOR
KALB/KGFL...ALLOWING FOR VFR CONDITIONS TO RETURN. THERE MAY BE A
LINGERING SNOW SHOWER OR FLURRY IN SPOTS THROUGH THE MID AFTN...BUT
IT APPEARS ISOLD ENOUGH TO JUST MENTION AS A VCSH FOR NOW. THERE MAY
BE FEW-SCT STRATOCU CLOUDS FROM UPSTREAM LAKE EFFECT ACTIVITY
THROUGH THE OVERNIGHT HOURS AS WELL...BUT FLYING CONDITIONS SHOULD
STAY VFR AS NO LAKE EFFECT SHOULD SHOULD AFFECT THE TERMINALS.
TOMORROW...SKIES WILL BE NEARLY CLEAR ON SATURDAY WITH CONTINUED VFR
CONDITIONS WITH JUST FEW PASSING DIURNAL CU/STRATOCU.

WESTERLY WINDS WILL BE GUSTY THIS AFTN...WITH A FEW GUSTS IN AREAS
OF CHANNELING UP TO 20 KTS /SUCH AS NEAR KALB/. HOWEVER...THESE
WINDS SHOULD DIMINISH WITH THE LOSS OF HEATING THIS EVENING. WINDS
WILL GENERALLY BE LESS THAN 10 KTS ON SATURDAY.

OUTLOOK...
SAT-TUE...VFR. NO SIG WX.
TUE NIGHT-WED. MVFR/IFR. CHC -SN.

&&

.HYDROLOGY...
NO HYDRO PROBLEMS ARE ANTICIPATED THE NEXT 5 DAYS. NO MELTING IS
EXPECTED THROUGH EARLY NEXT WEEK WITH TEMPERATURES REMAINING BELOW
THE FREEZING MARK. SNOW THAT COMES TODAY WILL HAVE NO IMMEDIATE
EFFECT ON THE RIVERS. IT WILL BE FOLLOWED BY VERY COLD TEMPERATURES
RETURNING BY THE WEEKEND. ADDITIONAL ICE FORMATION AND THICKENING
WILL OCCUR DURING THE WEEKEND...ESPECIALLY WHERE THERE IS BARE ICE
OR OPEN WATER.

THERE IS A POSSIBILITY ANOTHER SIGNIFICANT STORM MAY AFFECT THE
REGION NEXT WEDNESDAY INTO THURSDAY. MODELS CURRENTLY SUGGEST THE
STORM WILL COME AS SNOW...BUT A POSSIBILITY EXISTS THAT ENOUGH
WARM AIR COULD BE BROUGHT IN TO RESULT IN A MIX OR CHANGEOVER TO
RAIN SOUTH OF ALBANY AND PITTSFIELD. EVEN IF THIS DOES OCCUR IT
APPEARS THE SNOW ALREADY ON THE GROUND WOULD SOAK UP THE RAIN.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...WASULA
NEAR TERM...WASULA
SHORT TERM...GJM
LONG TERM...RCK
AVIATION...FRUGIS
HYDROLOGY...RCK
Hazardous weather outlook, Jan 21, 12:09 PM EST, 4 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
1209 PM EST FRI JAN 21 2011

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-221200-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
1209 PM EST FRI JAN 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A BITTERLY COLD AIR MASS WILL ARRIVE FOR SATURDAY MORNING THROUGH
MONDAY MORNING. THE COMBINATION OF COLD TEMPERATURES...AND SOME
WIND...COULD LEAD TO WIND CHILL VALUES REACHING ADVISORY OR
WARNING LEVELS. SHOULD CONFIDENCE LEVELS INCREASE FURTHER THAT
SUCH LOW WIND CHILLS WILL OCCUR...THEN WIND CHILL ADVISORIES AND
OR WARNINGS MAY BE ISSUED.

THERE IS THE POTENTIAL FOR A WINTER STORM TO AFFECT THE REGION
TUESDAY NIGHT INTO WEDNESDAY NIGHT OF NEXT WEEK. THERE IS STILL
CONSIDERABLE UNCERTAINTY AS TO THE OCCURRENCE OF THIS STORM...SO
STAY TUNED FOR FURTHER UPDATES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/ALBANY

In the hours before

Special weather statement, Jan 21, 1:39 PM EST, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
139 PM EST FRI JAN 21 2011

NYZ038>040-047-048-051-058-063-064-082-211930-
WESTERN ALBANY NY-WESTERN GREENE NY-EASTERN ULSTER NY-
WESTERN ULSTER NY-SCHOHARIE NY-WESTERN SCHENECTADY NY-
SOUTHERN HERKIMER NY-MONTGOMERY NY-SOUTHERN FULTON NY-
NORTHERN FULTON NY-
139 PM EST FRI JAN 21 2011

...A LINE OF SNOW SQUALLS IN MOVING INTO THE MOHAWK VALLEY...AND THE
EASTERN CATSKILLS...

AT 128 PM EST...SNOW SQUALLS AND SNOW SHOWERS WERE DETECTED BY
RADAR.  THESE SNOW SQUALLS AND SNOW SHOWERS WERE LOCATED ALONG A
LINE EXTENDING FROM UTICA TO COBLESKILL TO GRAHAMSVILLE...AND MOVING
EAST AT 25 MPH.  THESE SQUALLS COULD IMPACT TRAVEL ALONG INTERSTATE
88 TO INTERSTATE 90.

SNOW SQUALLS WILL BE NEAR...
GILBOA AND BREAKABEEN BY 140 PM EST
FRANKFORT...SHARON SPRINGS...MOHAWK AND ILION BY 145 PM EST
WOODLAND VALLEY CAMPGROUND...SCHOHARIE...PHOENICIA AND MIDDLEBURGH BY
150 PM EST

SNOW SQUALLS PRODUCING A 15 TO 30 MINUTE PERIOD OF HEAVY SNOW AND
NEAR WHITE OUT CONDITIONS CAN BE EXPECTED. GENERALLY AN INCH OR LESS
OF SNOW WILL ACCUMULATE...BUT THE SEVERITY OF THE SNOW SQUALLS WILL
SIGNIFICANTLY REDUCE VISIBILITY AND CAUSE EXTREMELY HAZARDOUS DRIVING
CONDITIONS.

LAT...LON 4323 7508 4327 7517 4328 7470 4267 7407
      4176 7409 4175 7457 4187 7447 4200 7476
      4217 7446 4220 7454 4235 7443 4252 7472
      4266 7458 4268 7466 4283 7466 4289 7487
      4283 7490 4290 7509 4286 7522 4306 7522
TIME...MOT...LOC 1834Z 269DEG 20KT 4303 7516 4266 7444
          4184 7445

TAW/IAA
Special weather statement, Jan 21, 3:28 PM EST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
328 PM EST FRI JAN 21 2011

MAZ001-NYZ032-033-038-039-041-042-050-053-054-082>084-VTZ013>015-
212130-
HAMILTON NY-WESTERN RENSSELAER NY-EASTERN RENSSELAER NY-
NORTHERN HERKIMER NY-SOUTHERN SARATOGA NY-SOUTHERN HERKIMER NY-
NORTHERN SARATOGA NY-BENNINGTON VT-NORTHERN WARREN NY-
SOUTHEAST WARREN NY-SOUTHERN WASHINGTON NY-SOUTHERN FULTON NY-
NORTHERN FULTON NY-NORTHERN BERKSHIRE MA-EASTERN WINDHAM VT-
WESTERN WINDHAM VT-
328 PM EST FRI JAN 21 2011

...SCATTERED SNOW SHOWERS AND SNOW SQUALLS WILL MOVE ACROSS PORTIONS
OF THE SOUTHERN ADIRONDACKS...LAKE GEORGE NORTHERN SARATOGA
REGION...AND SOUTHERN VERMONT.

AT 318 PM EST...SNOW SQUALLS WERE DETECTED BY RADAR.  THESE SNOW
SQUALLS WERE LOCATED NEAR LAKE PLEASANT...OR ABOUT 11 MILES
SOUTHWEST OF SPECULATOR...AND MOVING SOUTHEAST AT 30 MPH.

THE SNOW SQUALLS WILL BE NEAR...
NORTHVILLE BY 330 PM EST
EDINBURG AND DAY CENTER BY 335 PM EST
CORINTH BY 340 PM EST
SARATOGA SPRINGS BY 345 PM EST
GREENWICH BY 355 PM EST
CAMBRIDGE BY 400 PM EST

SNOW SQUALLS PRODUCING A 15 TO 30 MINUTE PERIOD OF HEAVY SNOW AND
NEAR WHITE OUT CONDITIONS CAN BE EXPECTED. GENERALLY AN INCH OR LESS
OF SNOW WILL ACCUMULATE...BUT THE SEVERITY OF THE SNOW SQUALLS WILL
SIGNIFICANTLY REDUCE VISIBILITY AND CAUSE EXTREMELY HAZARDOUS DRIVING
CONDITIONS.

LAT...LON 4272 7258 4273 7301 4271 7301 4270 7294
      4267 7297 4266 7294 4261 7295 4261 7296
      4337 7504 4374 7467 4286 7255 4280 7252
TIME...MOT...LOC 2025Z 300DEG 25KT 4337 7431

TAW
Special weather statement, Jan 21, 3:32 PM EST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
332 PM EST FRI JAN 21 2011

CTZ001-MAZ001-025-NYZ051>054-059>061-212130-
WESTERN ALBANY NY-EASTERN COLUMBIA NY-WESTERN COLUMBIA NY-
EASTERN GREENE NY-WESTERN RENSSELAER NY-EASTERN RENSSELAER NY-
EASTERN ALBANY NY-SOUTHERN BERKSHIRE MA-NORTHERN BERKSHIRE MA-
NORTHERN LITCHFIELD CT-
332 PM EST FRI JAN 21 2011

...SCATTERED SNOW SHOWERS AND SNOW SQUALLS MOVING INTO THE MID
HUDSON VALLEY...SOUTHERN CAPITAL DISTRICT...SOUTHERN
TACONICS...SOUTHERN BERKSHIRES...AND NORTHWEST CONNECTICUT...

AT 324 PM EST...SNOW SQUALLS AND SNOW SHOWERS WERE DETECTED BY
RADAR.  THESE SNOW SQUALLS WERE LOCATED NEAR FEURA BUSH...OR ABOUT 6
MILES SOUTHWEST OF DELMAR...AND MOVING SOUTHEAST AT 35 MPH.

THE SNOW SQUALLS WILL BE NEAR...
VALATIE...NASSAU AND KINDERHOOK BY 335 PM EST
CHATHAM BY 340 PM EST
AUSTERLITZ BY 345 PM EST
LEE...LENOX AND HOUSATONIC BY 350 PM EST
OTIS BY 355 PM EST

SNOW SQUALLS PRODUCING A 15 TO 30 MINUTE PERIOD OF HEAVY SNOW AND
NEAR WHITE OUT CONDITIONS CAN BE EXPECTED. GENERALLY AN INCH OR LESS
OF SNOW WILL ACCUMULATE...BUT THE SEVERITY OF THE SNOW SQUALLS WILL
SIGNIFICANTLY REDUCE VISIBILITY AND CAUSE EXTREMELY HAZARDOUS DRIVING
CONDITIONS.

LAT...LON 4215 7302 4215 7306 4210 7306 4205 7304
      4204 7301 4203 7300 4199 7301 4186 7312
      4241 7403 4243 7403 4243 7405 4244 7407
      4264 7383 4230 7299
TIME...MOT...LOC 2030Z 300DEG 30KT 4251 7377

TAW

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 21, 1:39 PM ESTSpecial Weather StatementALYGreene, Montgomery, Schoharie, Ulster51 min
Jan 21, 3:28 PM ESTSpecial Weather StatementALYHamilton, Saratoga62 min
Jan 21, 3:32 PM ESTSpecial Weather StatementALYColumbia58 min

Nearby

Wind Chill Advisories in New York, 2011Every wind chill advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.